...and threw up this morning completely out of the blue. Don't know why, came on fast, only once and have felt mostly okay the rest of the day. I'd like to believe this is a coincidence and not a reaction to the Enbrel. Yesterday I was nauseated due to being in extreme pain. I was able to get an emergency visit to my Rheumatologist who injected my wrist and then made me take my first dose of Enbrel right in the office. I was planning to wait for the weekend, but he wanted me to get it on board since I was really suffering yesterday.
I have a bad history with meds. Enbrel is my 6th. I recently had an allergic reaction to my 3rd Remicade infusion. Methotrexate worked, but caused nausea. I went off it for a while and when I went back on it I had an allergic reaction. I'm VERY med sensitive. I cannot tolerate most pain meds.
I want the Enbrel to work. I don't want to think it is what made me sick this morning. I'm so afraid of not being able to find ANY med i can tolerate
Any thoughts from those with experience with this drug??
There are a whole list of things that could have made you vomit this morning (most are benign), the simplest being stress or simply something didn’t agree with you. Don’t worry yet. I understand that’s easier said than done, but please try. I get your concern, it’s completely valid, but try to let it go for now. Do your best to only allow positive thoughts about this drug and your responses to it. Don’t let your mind make you crazy. Find a good, comforting distraction-a good book, and your favorite comfy chair and warm blanket. Try to escape your thoughts for a little while.
Not very profound advice, but maybe worth a try? Be kind to yourself and don’t let your worry beat you up. One incidence or episode doesn’t mean that Enbrel will be a problem for you.
I've been on tons of meds over the past 30 years. Some of them have had horrible side effects. Some of them have been amazing. Try not to blanket a problem with a few meds as having a 'bad history with meds'. I also had a terrible reaction to my 3rd Remicade infusion (anaphylactic shock). Apparently my dr. knows about this as a common problem now (ie, if you are going to have Remicade trouble, it's around the 3rd or 4th infusion).
FWIW, I am WAY more likely to vomit from pain than I am from any of the biologics. You combined extreme pain plus a dr. visit (stressful) plus a wrist injection, PLUS a new med. I wouldn't assume the new med is the problem just yet. I have had the very least side effects EVER on the biologics. Sure, some are like injecting saline (I get no effect), but as a class it's a relief to not have meds going through my beleaguered GI tract.
Thank you! I would like very much to believe it was just a badly timed episode of something else causing me to get sick leading me to then become paranoid about the Enbrel. I WANT it to work desperately, so I will take the advice to try to relax and not let it scare me.
Marietta, I loved the description of "injecting saline"as that was the experience I had on Humira. It was lovely, I felt no side effects from it whatsoever, but it was also completely ineffective.
My doctor, too, was not surprised with my infusion reaction on #3, he said that's when it is most likely to happen. I'm glad I didn't know that or I would've been a wreck.
So glad not to get a whole host of replies telling me that Enbrel caused them to vomit, too. Coincidence...that sounds better to me!
I used to use Enbrel for quite a number of years. I never became nauseated from it. Maybe a little tired though.